Translator Disclaimer
2002 Definability of Initial Segments
Saharon Shelah, Akito Tsuboi
Notre Dame J. Formal Logic 43(2): 65-73 (2002). DOI: 10.1305/ndjfl/1071509428

Abstract

In any nonstandard model of Peano arithmetic, the standard part is not first-order definable. But we show that in some model the standard part is definable as the unique solution of a formula $\varphi(P)$, where P is a unary predicate variable.

Citation

Download Citation

Saharon Shelah. Akito Tsuboi. "Definability of Initial Segments." Notre Dame J. Formal Logic 43 (2) 65 - 73, 2002. https://doi.org/10.1305/ndjfl/1071509428

Information

Published: 2002
First available in Project Euclid: 15 December 2003

zbMATH: 1082.03038
MathSciNet: MR2033316
Digital Object Identifier: 10.1305/ndjfl/1071509428

Subjects:
Primary: 03C62, 03H15
Secondary: 03C55

Rights: Copyright © 2002 University of Notre Dame

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.43 • No. 2 • 2002
Back to Top